Kentucky, 2025

Flash Flood in Kentucky, July 14, 2025

July 14, 2025 · NWS PAH · 2 events in 2 counties and zones

A stationary boundary was positioned on the northern edge of the Quad State region throughout the 14th. Early morning showers and storms moving eastward across Western Kentucky produced a small funnel cloud.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A stationary boundary was positioned on the northern edge of the Quad State region throughout the 14th. Early morning showers and storms moving eastward across Western Kentucky produced a small funnel cloud. Late afternoon into the evening, additional storms developed as a shortwave moved through. Torrential rainfall over Henderson led to significant flash flooding issues late evening in the city.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 14, 5:05 AM CST, 3 hours 35 minutes earlier. Its key messages:

  • Isolated to scattered showers and thunderstorms will continue each afternoon for the next week. The strongest storms may pose an isolated threat of damaging winds. Heavy rainfall will accompany all storms.
  • The work week will start out with seasonable heat and humidity, but heat indices will climb into the triple digits and possibly exceed advisory threshold throughout the region Wednesday through Friday.
Area forecast discussion, Jul 14, 5:05 AM CST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
605 AM CDT Mon Jul 14 2025

.KEY MESSAGES...

- Isolated to scattered showers and thunderstorms will continue
  each afternoon for the next week. The strongest storms may
  pose an isolated threat of damaging winds. Heavy rainfall will
  accompany all storms.

- The work week will start out with seasonable heat and
  humidity, but heat indices will climb into the triple digits
  and possibly exceed advisory threshold throughout the region
  Wednesday through Friday.

&&

.DISCUSSION...
Issued at 1255 AM CDT Mon Jul 14 2025

An upper level trough has essentially stalled over northwestern
MO/IL leading to a little bit of sustained large scale ascent
over the area tonight. This is working with our soupy airmass to
keep showers and a few thunderstorms going in two clusters, one
north of Cape Girardeau and south of Carbondale, and the other
in northeastern Arkansas. Buoyancy is very diurnally limited so
severe weather risk appears negligible but the slow storm
motion, particularly in Cape County and vicinity is coupling
with 2.1" PWATs to lead to a respectable flash flood threat for
the next few hours.

The upper pattern remains very similar with the areas of
acceleration/deceleration becoming less obvious than they are
currently through the next 72 hours. Dewpoints stay in the mid
70s through the week so isolated to scattered afternoon showers
and thunderstorms should continue to be expected. A small severe
risk for afternoon downbursts and a flash flood threat will
exist with this activity although its more scattered nature may
limit impacts.

By Thursday into Friday a stronger more zonal jet pattern is
indicated by GFS/ECMWF guidance with a little stronger shortwave
on Thursday. This feature though seems to be trending slightly
further north. 500mb heights increase to around 596dm with
dewpoints in the upper 70s. In general we still look fairly
likely to have afternoon showers and storms but with heights and
dewpoints like that it won't take much to be into heat advisory
criteria by Thursday into Saturday, especially with the general
trend of the shortwave trough being a bit further north and
lesser precip/cloud coverage. The pattern basically holds shape
through the end of the current forecast period with afternoon
showers and storms and oppressive humidity.

&&

.AVIATION /12Z TAFS THROUGH 12Z TUESDAY/...
Issued at 605 AM CDT Mon Jul 14 2025

Residual patchy fog and low stratus should mix out quickly this
morning. Convection will be an issue again after about 17z or so
but coverage should be more limited than it was over the
weekend. Brief IFR visibility and gusty winds should be expected
around thunderstorms. Winds should remain relatively light
through the day today and even lighter tonight.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

DISCUSSION...JGG
AVIATION...JGG
Hazardous weather outlook, Jul 14, 12:42 AM CST, 7 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
142 AM CDT Mon Jul 14 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-150645-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White-
Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-
Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-
Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-Livingston-
Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster-
Hopkins-Christian-Henderson-Daviess-McLean-Muhlenberg-Todd-Perry MO-
Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-
Scott-Mississippi-New Madrid-
142 AM CDT Mon Jul 14 2025 /242 AM EDT Mon Jul 14 2025/

This Hazardous Weather Outlook is for southern Illinois, southwest
Indiana, western Kentucky and southeast Missouri.

.DAY ONE...Today and Tonight.

Isolated to scattered thunderstorms are expected today and into early
this evening. A storm or two may briefly become strong to severe with
gusty to damaging winds the main threat. Torrential rainfall will
accompany any storms and flash flooding may develop where any storms
persist.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday.

Isolated to scattered thunderstorms are expected each afternoon
through Monday. Isolated strong to severe storms are possible and
all storms will be capable of brief torrential rainfall.

Afternoon heat indices will climb into the 100 to 105 degree range
throughout the Quad State Wednesday through Saturday

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

JGG

The radar

The Ft Campbell radar (KHPX), 31 km away, was scanning. The volume nearest the first event began at 14:41 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud, 1 flash flood. Local standard time, as filed.

Funnel Cloud, Christian

When
July 14, 8:40 AM CST
Where
Christian County, 1.16 mi N of Pleasant Green Hill
Reported by
Mesonet
Coordinates
36.947, -87.521

A small funnel cloud was visible on the Christian County Kentucky Mesonet webcam.

Flash Flood, Henderson

When
July 14, 9:00 PM CST to 10:30 PM CST
Where
Henderson County, 1.15 mi N of Henderson to 1.46 mi NNW of Henderson
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
37.847, -87.579

Torrential rainfall rates of 1.5'' in an hour resulted in flash flooding in Henderson. Numerous vehicles were stuck in floodwaters including on North Green St and Ingram St, between 7th and 1st Street. Portions of Alvesia St were also closed due to floodwaters.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2025Every state in 2025This day in weather historyWarnings in Kentucky, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290067, 1290068.